MAUDE Adverse Event Report: ETHICON INC. VICRYL RAPIDE SUTURE 18"(45CM) 5-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL RAPIDE SUTURE 18"(45CM) 5-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VR490
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary: it was reported performance pull off suture needle.A paper lid, an empty winding former and a suture piece of product code vr490 were returned for analysis.During visual inspection of the sample, the insertion mark could not be observed and the other extreme was cut that appears to be by use of surgical instrument.In addition, the needle was not returned for evaluation.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Due to condition of the sample, it could not be determined what may have caused the reported incident of: ¿ the needle popped off of the suture at the swage¿.
 
Event or Problem Description
It was reported that an animal underwent an unknown procedure on (b)(6) 2019 and suture was used.During the procedure, the needle popped off of the suture at the swage.A second like device was used to complete the procedure with no consequences reported.No additional information was provided.

Brand Name
VICRYL RAPIDE SUTURE 18"(45CM) 5-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8645385
Report Number2210968-2019-82034
Device Sequence Number1925013
Product Code GAM
UDI-Device Identifier10705031134591
UDI-Public10705031134591
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/31/2023
Device Catalogue NumberVR490
Device Lot NumberAL3938
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2019
Initial Report FDA Received Date05/28/2019
Patient Sequence Number1